Michigan, 2011Winter Weather in Michigan, December 14, 2011
December 14, 2011 · NWS MQT · 1 event in 1 county or zone
A slushy mixture of rain and snow contributed to a fatal accident on US Highway 45 near Bruce Crossing at 11 am on the morning of the 14th.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 1
- Injuries
- 1
- Property damage
- $15,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A slushy mixture of rain and snow contributed to a fatal accident on US Highway 45 near Bruce Crossing at 11 am on the morning of the 14th.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before the first event at Dec 14, 12:57 AM EST, 4 hours 3 minutes earlier.
Area forecast discussion, Dec 14, 12:57 AM EST, 4 hours 3 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
1257 AM EST WED DEC 14 2011
UPDATED AVIATION DISCUSSION FOR 06Z TAFS
.SYNOPSIS...
WV IMAGERY AND RUC ANALYSIS INDICATED A TROUGH OVER THE WRN CONUS
AND A RIDGE OVER THE SE WITH MAINLY ZONAL FLOW FROM THE NRN PLAINS
TO NEW ENGLAND. A VIGOROUS SHORTWAVE TROUGH WAS MOVING THROUGH AZ
WHILE A WEAKER UPSTREAM SHRTWV WAS MOVING INTO SRN SD. AT THE
SFC...A RIDGE EXTENDED FROM NORTHERN QUEBEC TO LAKE SUPERIOR
RESULTING IN WEAK ACYC FLOW OVER THE CWA WITH NO PCPN INDICATED BY
RADAR. WITH THE MILD/MOIST AIRMASS IN PLACE...PATCHY FOG LINGERED
OVER LOCATIONS NEAR THE WI BORDER.
&&
.SHORT TERM...TONIGHT AND WEDNESDAY
TONIGHT...AS THE HIGH SLIDES OFF TO THE SE...SRLY LOW LEVEL FLOW
WILL INCREASE WEAK UPSLOPE FLOW INTO PORTIONS OF WEST AND CENTRAL
UPPER MI MAY BE ENOUGH TO SUPPORT SOME PATCHY -DZ/-FZDZ AFT 06Z EVEN
THOUGH OVERALL LOW LEVEL (925-850 MB) LIFT IS VERY WEAK...PER
NAM/RUC...280K ISENTROPIC PROGS. OTHERWISE...WITH LITTLE DIURNAL
TEMP CHANGE IS EXPECTED OVER THE AREA. AREAS OF FOG...SOME LCLY
DENSE...MAY ALSO THICKEN WITH SLIGHT INCREASE IN MOISTURE ADVECTION.
WEDNESDAY...AS LOW PRESSURE DEVELOPS IN THE CENTRAL PLAINS AND MOVES
TOWARD THE UPPER MS VALLEY...LOW/MID LEVEL WAA AND MOISTURE
ADVECTION WILL INCREASE. THIS SHOULD BRING AN AREA OF LIGHT PCPN
OVER THE ENTIRE CWA BY AFTERNOON...PER NAM/GFS 290K-295K ISENTROPIC
PROGS. NAM WET-BULB ZERO HEIGHTS SUGGEST THAT THE PCPN SHOULD BE
MAINLY RAIN. HOWEVER...GIVEN LOW LEVEL TEMP PROFILES NEAR 0C OVER
THE INTERIOR WEST...CANNOT RULE OUT SOME SNOW. ANY ACCUMULATIONS
WOULD BE MINIMAL. EVEN THOUGH TEMPS WILL BE ABOVE FREEZING WHEN THE
RAIN ARRIVES...SOME UNTREATED ROADS MAY STILL BE COLD ENOUGH TO
CREATE PATCHY ICY SPOTS.
.LONG TERM /WED NIGHT THROUGH NEXT TUESDAY/...
SHORTWAVE CURRENTLY ROUNDING THE UPPER TROUGH OFF THE COAST OF SRN
CA WILL MOVE TOWARDS THE AREA LATE WED AFTN AND MOVE ACROSS THE AREA
WED EVENING. MODELS FAIRLY CONSISTENT ON THE MAIN ENERGY FROM THE
SHORTWAVE MOVING ACROSS CNTRL/ERN UPPER MI...WHICH WILL GRADUALLY
INTENSIFY THE LOW MOVING FROM IOWA AT 00Z THURS TO SE ONTARIO AT 12Z
THURS. OTHER THAN THE FAST AND NW OUTLIER 12Z NAM...MAIN DIFFERENCES
BETWEEN THE MODELS IS IN THE INTENSITY OF THE LOW. 06-12Z GFS RUNS
ON THE STRONG SIDE AND 00Z ECMWF ON WEAKER SIDE. WILL FOLLOW A BLEND
OF THE TWO SINCE TRACKS ARE SIMILAR AND ONLY MINOR DIFF IN THE
THERMAL PROFILES.
DURING THE EVENING...06 AND 12Z GFS SHOWING STRONG FGEN FROM
H800-400 ACROSS THE CWA. THINK THE BEST FORCING WILL BE ALONG THE
H800-600 FGEN AREA...WHERE THERE IS ABUNDANT MOISTURE AND STRONG
AGEOSTROPHIC UPWARD CIRCULATION. FARTHER NW...APPEARS TO BE A DECENT
H700-500 DRY AIR LAYER...AND DOWNWARD CIRCULATION MAY LIMIT PCPN
FARTHER NW TOWARDS A KIWD TO KCMX LINE. OVER THE E...EXPECT A STRONG
AREA OF H850-700 WAA AND 285-300K SFC ISENTROPIC ASCENT DURING THE
EVENING. THINK THE EXISTING 100 POPS LOOK GOOD AND WILL LEAVE THEM
AS IS. THEN HAVE A GRADUAL LOWERING HEADING OVER THE WEST TOWARDS
HIGH END LIKELY. COULD BE A SHARP CUTOFF TO THE WEST EXTENT OF THE
PCPN OVER THE WRN HALF OF LK SUPERIOR WITH THE FGEN CIRCULATION...SO
TRIED TO SHOW THAT POTENTIAL.
P-TYPE FOR THE WED NIGHT PERIOD IS WHERE THINGS GET TRICKY. BUFKIT
SOUNDINGS FROM THE GFS SHOW AN ISOTHERMAL PROFILE FROM SFC TO
5-6KFT. WITH THAT TYPE OF SITUATION...IT WILL LIKELY BE SNOW WHERE
LAYER IS NEAR 0C AND THEN RA/SN AROUND 1C AND ALL RA AROUND 2-3C.
KCMX MAY BE FAR ENOUGH N AND AWAY FROM THE WARM SURGE TO KEEP PCPN A
RA/SN MIX OR POSSIBLY EVEN ALL SNOW. THEN HEADING S AND E ACROSS THE
CWA...EXPECT A TRANSITION TO ALL RAIN. BIGGEST CONCERN IS GETTING
THAT RA/SN AREA PINNED DOWN AND STILL DON/T HAVE A GREAT FEEL...BUT
IT SHOULD BE OVER THE NW THIRD. FORTUNATELY...THE HEAVIEST QPF WILL
LIKELY BE TO THE SE OF THE UNCERTAIN AREA FOR RA/SN...SO IT SHOULD
LIMIT THE IMPACT IF IT DOES END UP ALL SNOW.
LAST COUPLE OF RUNS OF THE GFS HAVE REALLY BUMPED UP THE QPF IN THE
FGEN LOCATION MOVING ACROSS CNTRL UPPER MI...WITH LIQUID AMOUNTS
EXCEEDING 0.75IN...BUT IT IS LIKELY DUE TO THE MORE WRAPPED UP LOW
SOLN. WILL NOT GO THAT HIGH...BUT WILL NEED TO BE MONITORED IF
STRONGER LOW SOLN PANS OUT. OTHERWISE...EXPECT 0.25 TO 0.4 OF LIQUID
ACROSS THE SE HALF OF THE CWA...MAINLY DURING THE EVENING.
MAIN ENERGY AND DEEPER H700-500 MOISTURE PULLS OUT OVERNIGHT WED AND
HAVE DIMINISHING POPS TO ACCOUNT FOR THAT. P-TYPE IS AGAIN A CONCERN
HEADING INTO THE OVERNIGHT...SINCE THE DEEPER MOISTURE PULLS OUT
BEFORE THE COLDER AIR ARRIVES LATE WED NIGHT INTO THURS. THIS WILL
CUT THE POTENTIAL FOR ICE CRYSTALS IN THE CLOUD WAY DOWN AND LIMIT
THE POTENTIAL FOR SNOW. WITH TEMPERATURES DROPPING TOWARDS FREEZING
OVER THE WEST TOWARDS 12Z THURS...DID KEEP A MENTION OF -FZRA IN THE
FORECAST LATE...BUT POTENTIAL SEEMS LIMITED DURING THE OVERNIGHT
HOURS WITH THE SHORT PERIOD OF AT OR BELOW FREEZING TIME.
OTHERWISE...WILL ONLY MENTION A LOW CHANCE FOR SNOW OVER THE WEST
OVERNIGHT DUE TO LIMITED ICE CRYSTAL PRESENCE AND RAIN OVER THE
CENTRAL AND EAST. THINK THE BIGGEST HAZARD IS MORE LIKELY TO BE THE
WET ROADS ICING UP ON THURS...AS TEMPS FALL BELOW FREEZING THROUGH
THE DAY.
NRN STREAM UPPER TROUGH WILL SWEEP THROUGH THE CWA ON THURS. STILL
DIFFERENCES IN THE SPEED/INTENSITY IN THE MODELS WITH THIS
WAVE...BUT ALL HAVE THE GENERAL IDEA OF IT MOVING THROUGH THE UPPER
GREAT LKS ON THURS. THIS WAVE WILL DROP H850 TEMPS THROUGH THE DAY
TO -12C OVER THE W BY 00Z FRI. THESE COLDER TEMPS WILL STAY OVER THE
AREA THROUGH THE DAY FRI...ANOTHER WEAKER SHORTWAVE DROPS ACROSS THE
AREA. WITH TEMPS ALOFT PUTTING THE CLOUD LAYER BACK INTO THE ICE
CRYSTAL AREA ON THURS...EXPECT TO CHANCES FOR SNOW AS THE P-TYPE TO
BE ON THE INCREASE FROM WEST TO EAST. SHORTWAVE ENERGY WILL HELP
ENHANCE THE DEVELOPING LES THROUGH THE DAY. WILL CONTINUE TREND OF
HIGHER POPS OVER THE WEST IN THE MORNING WITH LES DEVELOPING AND
SHORTWAVE ARRIVING...THEN INCREASE LES POPS OVER THE E UNDER NW
WINDS IN THE AFTN INTO THURS NIGHT. IN ADDITION...WITH THE LOW
INTENSIFYING TO THE NE OF THE AREA...EXPECT A BREEZY DAY ON THURS
ACROSS THE AREA. THE HIGHEST WINDS SHOULD BE OVER THE E NEAR LK
SUPERIOR...WHERE WINDS COULD GUST TO 40-45MPH LATE IN THE AFTERNOON.
SFC RIDGE QUICKLY MOVES FROM W TO E OVER THE CWA ON THURS NIGHT INTO
FRI. MODELS SHOWING VERY PRONOUNCED H925-700 DRYING WITH THE ARRIVAL
OF THE RIDGE...SO HAVE TRENDED BACK LES POPS...ESPECIALLY OVER THE
WEST WHERE BUFKIT SOUNDINGS SHOWING INVERSION HEIGHTS FALLING
TOWARDS 3KFT. DID KEEP LIKELY/S OVER THE NW WIND FAVORED E LOCATIONS
THURS NIGHT INTO FRI MORNING...BUT DROPPED TO CHANCES IN THE AFTN AS
THE DRY AIR LIMITS POTENTIAL.
DAYS 4 THROUGH 7 /FRI NIGHT THROUGH NEXT TUESDAY/...
WEAK SHORTWAVE MOVING ACROSS THE AREA FRI NIGHT WILL BRING A LITTLE
MORE MOISTURE TO THE AREA AND KEEP COLDER AIR IN PLACE. EXPECT
ONGOING LES TO CONTINUE OVER THE E...WITH WINDS GRADUALLY SHIFTING
MORE WRLY. LES MAY TRY TO REDEVELOP OVER THE W WITH THE ARRIVAL OF
THE SHORTWAVE AND ADDITIONAL LLVL MOISTURE. WILL GO WITH LOW CHANCES
OVER THE KEWEENAW WITH THE MORE WRLY WINDS AND THEN LOW END LIKELY/S
OVER THE EAST.
UPPER TROUGH SHIFTS E ON SAT AND DRAGS A SFC TROUGH OVER NRN LK
SUPERIOR AND SRN ONTARIO THROUGH THE DAY AND INTO SAT NIGHT. THERE
HAS BEEN A STRONGER TREND WITH THE SFC FEATURES AND UPPER FORCING
OVER THE LAST DAY FOR THE SAT AND SAT NIGHT PERIOD...SO HAVE BUMPED
POPS UP TO SLIGHTS OVER THE NRN U.P. AND CHANCES OVER THE LAKE.
SOME DIFFERENCES APPEAR IN THE EXTENDED MODELS ON SUN INTO MON WITH
THE HANDLING OF A POTENTIAL RIDGE IN THE NRN STREAM AND A CLOSED LOW
OVER THE SW CONUS. LATEST 12Z RUN OF THE GFS HAS TRENDED SLOWER WITH
THE EXIT OF THE UPPER LOW OVER THE SW CONUS SUN INTO MON...AND MORE
IN LINE WITH THE 00Z ECMWF...SO HAVE FOLLOWED THAT FOR THE REST OF
THE EXTENDED. SFC RIDGE WILL MOVE ACROSS THE CWA ON SUN INTO SUN
NIGHT. NRN STREAM SHORTWAVE WILL APPROACH THE AREA MON INTO
TUES...BRINGING ANOTHER LOW CHANCE OF PCPN. HAS BEEN A GOOD AMOUNT
OF FLUCTUATION IN H850 TEMPS AFTER SUN...SO HAVE LIMITED CONFIDENCE
IN VALUES...BUT APPEARS THAT TEMPS WILL SLIGHTLY ABOVE NORMAL.
&&
.AVIATION /FOR THE 06Z TAF ISSUANCE/...
LOW-LEVELS WILL REMAIN MOIST THROUGH THE TAF PERIOD AS A LOW
PRESSURE SYSTEM OVER THE CENTRAL PLAINS LIFTS NORTH INTO THE UPPER
GREAT LAKES ON WEDNESDAY. LIMITED MIXING TONIGHT...MOIST LOW-LVLS
AND LIGHT UPSLOPE SE FLOW SHOULD LEAD TO LIFR TO VLIFR CONDITIONS IN
STRATUS/FOG AT KSAW. TRICKIER FCST IN STORE FOR KCMX AND KIWD
OVERNIGHT AS SE FLOW IS MORE DOWNSLOPE FOR THESE LOCATIONS WHICH
COULD MITIGATE STRATUS/FOG. LOOK FOR ONLY IFR CONDITIONS AT KCMX AND
VFR TO POSSIBLY MVFR CIGS AT KIWD.
IN GENERAL...SIGNIFICANT IMPROVEMENT IS NOT ANTICIPATED THROUGH
WEDNESDAY MORNING AT ANY OF THE TAF SITES. RAIN IS EXPECTED BY WED
AFTERNOON AS SYSTEM APPROACHES FROM THE CENTRAL PLAINS. THIS
ADDITIONAL MOISTURE FROM THE RAIN COMBINED WITH A SHIFT TO MORE
WESTERLY UPSLOPE WINDS BEHIND THE LOW PRES SYSTEM WILL LIKELY LOWER
CONDITIONS TO LIFR OR VLIFR AT BOTH KCMX AND KIWD BY WED EVENING. AT
KSAW...EXPECT LIFR CONDITIONS TO LOWER TO VLIFR BY LATE WED
AFTERNOON IN CONTINUED MOIST UPSLOPE FLOW. ONLY CHANCE FOR MARGINAL
IMPROVEMENT WOULD BE A SHIFT TO WRLY WINDS LATE EVENING BEHIND THE
SYSTEM/S COLD FRONT.
&&
.MARINE /FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE/...
LIGHT SOUTHERLY WINDS WILL INCREASE INTO THE 15 TO 25 KT RANGE OVER
THE CENTRAL AND EAST PORTIONS OF THE LAKE WED AHEAD OF LOW PRESSURE
DEVELOPING IN THE PLAINS. THE LOW IS FCST TO DEEPEN AS IT LIFTS
ACROSS THE UPPER LAKES BY THURSDAY MORNING. STRONGEST WINDS THIS
WEEK WILL OCCUR JUST IN THE WAKE OF THE LOW THURSDAY MORNING THROUGH
MIDNIGHT THURSDAY NIGHT. CONFIDENCE THAT 35-40 KT GALES WILL OCCUR
IS HIGH SO THE WATCH CONTINUES FOR MUCH OF LK SUPERIOR. STRONG WINDS
WILL DIMINISH ON FRI WITH THE SLOW APPROACH OF A HIGH PRESSURE
RIDGE. A STRONGER SW FLOW WILL REDEVELOP ON SAT AFTER THIS HIGH
SHIFTS TO THE SE WITH WINDS TO AROUND 30 KT OVER WEST AND CENTRAL
PORTIONS OF THE LAKE.
&&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
GALE WATCH FROM THURSDAY MORNING THROUGH THURSDAY EVENING FOR
LSZ264>267.
LAKE MICHIGAN...
NONE.
&&
SYNOPSIS...JLB
SHORT TERM...JLB
LONG TERM...SRF
AVIATION...VOSS
MARINE...JLBHazardous weather outlook, Dec 13, 4:32 PM EST, 12 hours 28 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MARQUETTE MI
432 PM EST TUE DEC 13 2011
MIZ001-003-141300-
KEWEENAW-NORTHERN HOUGHTON-
432 PM EST TUE DEC 13 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN.
.DAY ONE...TONIGHT
PATCHY DENSE FOG IS POSSIBLE OVERNIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
RAIN...MIXED WITH SNOW AT TIMES...IS EXPECTED TO MOVE NORTH OVER THE
AREA ON WEDNESDAY AND CONTINUE INTO WEDNESDAY NIGHT. AS THE RAIN
MOVES INTO THE AREA WEDNESDAY...THERE MAY BE PATCHY ICY SPOTS ON
UNTREATED ROADS...ESPECIALLY OVER HIGHER TERRAIN LOCATIONS. WITH COLDER
AIR FILTERING OVER THE AREA LATE WEDNESDAY NIGHT INTO
THURSDAY...LINGERING WATER ON AREA ROADS AND SIDEWALKS WILL FREEZE
AND PRODUCE SLIPPERY CONDITIONS.
.SPOTTER INFORMATION STATEMENT...
ANY REPORTS OF DENSE FOG WOULD BE GREATLY APPRECIATED.
MIZ002-004-005-009>011-084-141300-
ONTONAGON-BARAGA-MARQUETTE-GOGEBIC-IRON-DICKINSON-
SOUTHERN HOUGHTON-
432 PM EST TUE DEC 13 2011 /332 PM CST TUE DEC 13 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER
MICHIGAN AND CENTRAL UPPER MICHIGAN.
.DAY ONE...TONIGHT
THERE IS A SLIGHT CHANCE OF FREEZING DRIZZLE OVERNIGHT AWAY FROM
LAKE SUPERIOR. PATCHY DENSE FOG IS ALSO POSSIBLE OVERNIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
RAIN...MIXED WITH SNOW AT TIMES...IS EXPECTED TO MOVE NORTH OVER THE
AREA ON WEDNESDAY AND CONTINUE INTO WEDNESDAY NIGHT. AS THE RAIN
MOVES INTO THE AREA WEDNESDAY...THERE MAY BE PATCHY ICY SPOTS ON
UNTREATED ROADS...ESPECIALLY OVER HIGHER TERRAIN LOCATIONS. WITH COLDER
AIR FILTERING OVER THE AREA LATE WEDNESDAY NIGHT INTO
THURSDAY...LINGERING WATER ON AREA ROADS AND SIDEWALKS WILL FREEZE
AND PRODUCE SLIPPERY CONDITIONS.
.SPOTTER INFORMATION STATEMENT...
ANY REPORTS OF FREEZING DRIZZLE OR DENSE FOG WOULD BE GREATLY
APPRECIATED.
MIZ006-007-012>014-085-141300-
ALGER-LUCE-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT-
NORTHERN SCHOOLCRAFT-
432 PM EST TUE DEC 13 2011 /332 PM CST TUE DEC 13 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL UPPER
MICHIGAN.
.DAY ONE...TONIGHT
PATCHY DENSE FOG IS POSSIBLE OVERNIGHT.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
GUSTY NORTHWEST WINDS ARE EXPECTED THURSDAY AFTERNOON INTO THURSDAY
EVENING...WHICH COULD PRODUCE GUSTS OF 40 TO 45 MPH NEAR LAKE
SUPERIOR.
.SPOTTER INFORMATION STATEMENT...
ANY REPORTS OF DENSE FOG WOULD BE GREATLY APPRECIATED.
LSZ162-240>251-263>267-141300-
LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND
PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI-
BLACK RIVER TO ONTONAGON MI-
ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI-
UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI-
EAGLE RIVER TO MANITOU ISLAND MI-
MANITOU ISLAND TO POINT ISABELLE MI-
POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI-
LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING
KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI-
MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI-
GRAND MARAIS TO WHITEFISH POINT MI-
LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE
CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE
ROYALE NATIONAL PARK-
LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU
ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER-
LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI
AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER
BEYOND 5NM FROM SHORE-
LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF
SHORE TO THE US/CANADIAN BORDER-
432 PM EST TUE DEC 13 2011 /332 PM CST TUE DEC 13 2011/
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE
SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
WEST TO NORTHWEST GALES OF 35 TO 45 KNOTS WILL BE POSSIBLE THURSDAY
AFTERNOON INTO THURSDAY EVENING...MAINLY OVER CENTRAL AND EASTERN
LAKE SUPERIOR. SEE THE LATEST MARINE WEATHER STATEMENT FOR FURTHER DETAILS.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
LMZ221-248-250-141300-
GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND
PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI-
5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE-
432 PM EST TUE DEC 13 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE
MICHIGAN.
.DAY ONE...TONIGHT
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.
.SPOTTER INFORMATION STATEMENT...
THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS
TIME.
SRF
In the hours before
Special weather statement, Dec 14, 1:18 AM EST, 3 hours 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MARQUETTE MI
118 AM EST WED DEC 14 2011
MIZ004-005-010>012-141130-
BARAGA-MARQUETTE-IRON-DICKINSON-MENOMINEE-
INCLUDING THE CITIES OF...L'ANSE...GWINN...MARQUETTE...
IRON RIVER...IRON MOUNTAIN...MENOMINEE
118 AM EST WED DEC 14 2011 /1218 AM CST WED DEC 14 2011/
...AREAS OF DENSE FOG WILL CONTINUE EARLY THIS MORNING...
AREAS OF DENSE FOG WILL CONTINUE EARLY THIS MORNING AS WARM MOIST AIR
CONTINUES TO FLOW OVER SNOW COVERED AND COLD GROUND. VISIBILITIES IN
THE HIGHER TERRAIN AREAS OF THE CENTRAL UPPER PENINSULA OF MICHIGAN
WILL BE BELOW A QUARTER MILE AT TIMES. IF DRIVING EARLY THIS
MORNING...BE PREPARED FOR RAPID CHANGES IN VISIBILITY AND DRIVE
ACCORDINGLY. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR
LATER UPDATES ON THIS SITUATION.
07
Winter Weather, Ontonagon
- When
- December 14, 5:00 AM EST to 12:00 PM EST
- Where
- Ontonagon forecast zone
- Deaths
- 0 direct, 1 indirect
- Injuries
- 0 direct, 1 indirect
- Property damage
- $15,000
- Reported by
- Newspaper
- Coordinates
- 46.778, -89.305 (the zone’s center; the record gives no point)
A slushy mixture of rain and snow contributed to a fatal accident on US Highway 45 near Bruce Crossing at 11 am on the morning of the 14th. Michigan State Police in Wakefield reported that a 36 year-old Michigan Tech University student from St. Paul, MN was killed when the vehicle he was driving spun head-on into the path of a semi-tractor and trailer rig driven by a Greenland man. The Greenland man received minor injuries in the accident according to police reports.
- Winter Weather
- Snow, sleet or freezing rain below warning levels that still caused disruption, damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in Wisconsin, December 14, 20115 events
- High Wind in Alaska, December 14, 201181 kt wind · 2 events
- Frost and Freeze in Oregon, December 14, 20111 event
- Dense Fog in Arizona, December 14, 20111 event
- Winter Storm in Alaska, December 14, 20111 event
- High Wind in Wyoming, December 14, 201150 kt wind · 1 event
- Hail in Texas, December 14, 2011$100 · 1 in hail · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 358293.